Ok so i am 20 years old and i took accutane for about 3 months, then stopped due to lower back pain. After much research i found that the accutane dries up the glands that produce synovial fluid that lubricates your joints. Since then i've been taking hyaluronic acid which helps lube the joints. So here are my questions, first will the back pain go away ever (it's been like 3 months since i've been off the accutane and have had little pain relief), will my glands ever kick back into gear and produce lubricant again? my second question is would you advise running and other exercises that involves spinal impact in hopes that my body will be forced to start reconstructing bone tissue and adapt to the new forces being applied on it, or would that just cause further irreversible damage? and lastly, the back pain isn't constant, i only really feel it after bending over for a while and then when i stand back up and relax is when i feel the pain, and the only time that the back pain is extremely intense is when i lay down. every time i go to bed and i relax my back, for about 10-20 seconds i will feel a lot of lower back pain. but it quickly subsides and i feel nothing. Hopefully that last bit of information will help in the diagnosis of my problem.
For back pain and other side effects of Accutane, people have found the supplements to take to counteract these side effects:
Here are some posts from the internet:
"Anyway, the maintenance dose works, but after a year and a half of taking Accutane I was becoming less tolerant of the side effects of even a maintenance dose (headaches, excessive dryness, etc.). Well, I have managed to combat the headaches and excessive dryness by increasing my Vitamin E intake from 400-800 I.U. per day to 2,000 I.U. of Vitamin E daily. Synthetic Vitamin A causes Vitamin E deficiencies; I know because years ago in the '70s before Accutane was available an osteopath recommended this water-soluble Vitamin A, with a dosage of 400,000 (!) I.U. per day; and miraculously it cleared up my acne, but after 2 years developed Vitamin A toxicity with bad nosebleeds, flaming-hot skin capillaries near my knees and eventually lost about 1/3 of my hair. I stopped taking this preparation after losing my hair. But taking Vitamin E at the time lessened the severity a lot of the side effects associated with this water-soluble Vitamin A. Also, for the joint pains associated with Accutane not only do I take 1500 mg. of calcium and magnesium but take extra Vitamin D (2000 mg. daily) for absorption (from a natural source, not ergocalciferol). The joint pains are gone and because of my experiences I am convinced that only synthetic vitamins cause toxicity symptoms in the body. Well, I could go on, but I just wanted to share some of this information because my side effects were intolerable before."
"Do not forget to take supplemental vitamins while on Accutane; it helps counter the side effects. I just found that out now. Vit. E for muscular health and Biotin for dry hair, lips, skin (which for sure is to occur during Accutane usage), Calcium for healthy bones, Vit. D for Calcium absorption, whichever is required in your situation, etc. Ask your doctor about those."
Hi, i took accutane at the age of 15 and am now 26 years old. it ruined my life. I have to be in denial about the whole thing just to continue living and somehow accepting that my father forced me to take this medication even when at that age i adamantly did not want to because i read about it and knew it was dangerous. it took away my ability to feel comfort, relax.. exchanged with horrible pain in my bones and muscles in my back. has left me to be out of work, hooked on painkillers, gone through hell dozens of times, and have nothing to show for all of this, gone through it all ALONE and by myself with no answers from doctors. i didnt even want to be on this medication at the time. And ive gone through so much trying to not believe that this was the cause. Just trying to survive living iwth this permanent pain that no matter what i do, and anything that is suposed to help seems to only worsen the pain. any physical activity worsens.. i am unable to relax that part of my body since taking accutane. anyone that can help me in any way please contact me at ***@**** or ***@**** and make sure i can see in the subject title so i dont see as spam. i dont know how to live like this, ive been trying almost half of my life at this point and i have tried my absolute hardest in fighting this and it has been the hardest thing to deal with of my life since 15 and since then has determined the course of my life... which has only been a life of surviving through the pain, i died since then really, it took away my ability to do all the things i loved and even the things people take for granted every day. i cant deal with the reality of this and i dont know what to do anymore. theres no way i can tolerate the pain like this forever, and its amazing that ive even gotten this far.. almost half of my life.. and ive been struggling at the highest degree since then, i am putting this lightly. i have put my entire being and soul and body into fighting this.. all of my energy and focus has had to go into battling this horrible pain since the age of 15. i would have been far better off getting cancer and having a diagnosis and peoples support and getting through it and moving on with my life. I have no answers and even at the prime age of 26, all this time, should be my prime, such be an age of vitality and progress, it ruined me.. trapped in this body which i cant do anything to help it.. i dont have any idea what to do anymore.. please anyone that has any idea how to help me or can give me a definite way to find out or a diagnosis.. anything.. i am absolutely and completely desperate for answers and a way to fix this. any possible way i can fix my body. i cannot go on this way. its been insanity and broken me down so many times every day has been torture, every day has been me trying to deal in any way possible.. having to be in constant horrible pain ruining every possible thing i have attempted to do to live my life.. i am hopeless and hurting so much.. please anyone.. :(
Hi Johnssample11, I am curious if the pain ever went away? my daughter is on this med right now and I am looking for something to help her with the pain. it is basically the same as yours was at the time. I am just curious if this ever went away? what did you do for it to stop? not sure if you even read this anymore. if there is any way for you to respond to me that would be perfect, since i am not sure I will find this blog again later. thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.